Jump to content
CrazyBoards.org

Recommended Posts

I (unsupervised) a few years back decided to reduce my lamotrigine dose from 300mg to 150mg.  As I still got depressed with it, so what was it doing?  I spiralled pretty quickly into a bad depressive episode.  So back on.  

I'm not sure a cautionary tale, but perhaps a 'It may be doing more than it seems like'.  

Link to comment
Share on other sites

I also wondered whether lamotrigine was doing anything.  My dosage was 300 mg.  It made little sense for me to be on it anyway because the real danger for me is manic psychosis, and I had two episodes while on it.  

Link to comment
Share on other sites

I can tell it's doing something because of the reduction in hypomanic episodes I've had since starting it. It's not doing what it's supposed to be doing, which would be helping with depression, but it is doing something. Then again, the depression might be worse without it.

Link to comment
Share on other sites

I have been on lamictal solidly for 17 years. I was put on it for depression alongside Wellbutrin. I have no idea if it's doing anything at this point, because it's been so long now, but I don't want to stop it in case it is having an effect. I've tried going off Wellbutrin before (supervised) and depression symptoms came back pretty quickly so I know the lamictal doesn't do the whole job on its own. Since it's the only mood stabilizer I'm on now, and I'm doing well, I don't want to risk having mood symptoms come back in general. It doesn't have any side effects either so I don't mind just letting it be.  

Link to comment
Share on other sites

2 hours ago, saintalto said:

I have been on lamictal solidly for 17 years. I was put on it for depression alongside Wellbutrin. I have no idea if it's doing anything at this point, because it's been so long now, but I don't want to stop it in case it is having an effect. I've tried going off Wellbutrin before (supervised) and depression symptoms came back pretty quickly so I know the lamictal doesn't do the whole job on its own. Since it's the only mood stabilizer I'm on now, and I'm doing well, I don't want to risk having mood symptoms come back in general. It doesn't have any side effects either so I don't mind just letting it be.  

This has been my experience, nearly word for word, except I've been on Lamictal for 11 years, not 17. I started sliding into another depressive episode a few years ago, so the Wellbutrin/Lamictal combo has been augmented off and on with various other drugs, but the Wellbutrin and Lamictal are the solid base. I'd be terrified to stop either one at this point. I've also had no side effects from either one, or I might have during the first few weeks, but it's been so long ago now I've forgotten.

Link to comment
Share on other sites

I talked to my pdoc today and I mentioned my fear of what seems to be more manic episodes, with greater severity, and more closely spaced.  She mentioned that I am atypical in that aging usually brings more depressive episodes.  I don't miss lamictal at all so far, and I'm hopeful depakote stabilizes my life for a bit.

Edited by Will
Link to comment
Share on other sites

i am on a high dose, but as far as we can tell it doesn't really bring any substantial side effects. To me, i feel like it was pretty useless for acute symptoms, but i think it has lengthened time between episodes after being on it for long enough outside an episode 

Link to comment
Share on other sites

My experience with lamotrigine was that it reduced my more neurotic tendencies. Things that used to get really under my skin and irritate me rolled off my shoulders instead. In fact that's how I would say lamotrigine feels. Things just "roll off your shoulders" a little bit easier. You're "less likely to get yourself in a depressive hole and you can dig yourself out of it".

Sorry I use the quotations because I've given the same explanation of my experience with lamotrigine and it just seems like the best way to describe it. It isn't necessarily calming, and I wouldn't peg it as an antidepressant, but in a way it makes you less classically neurotic.

Link to comment
Share on other sites

On 6/12/2020 at 4:34 PM, dancesintherain said:

thanks Browri.  I'm curious if it's doing that for me.

anyway, currently going down on zyprexa, so too early to worry about lamictal, I guess.

Do you know what you usually test for your lithium level? I see you take 150mg AM and 750mg PM of that. Wondering if maybe talking to your pdoc about a reduction in Lamictal is warranted if you feel over-medicated without actually eliminating it altogether. Lithium/lamotrigine is a really good combo for a lot of people, 

Link to comment
Share on other sites

34 minutes ago, dancesintherain said:

my lithium most recently was 0.8.  We try to keep it at 0.6 because I went toxic at 1.2.  So that's another drug that technically needs to be changed. 

Are you feeling obvious side effects at .8?

Link to comment
Share on other sites

29 minutes ago, dancesintherain said:

Could be either AAP or could be lithium.

You are correct. You may be on a 900mg dose of lithium, but 18mg of iloperidone (Fanapt) is nothing to shake your head at. Tremor could be Parkinsonistic in nature. Akathisia seems to be less likely with iloperidone, but that's only because it potently blocks alpha adrenergic receptors and supposedly doesn't have an impact on other movement-related side effects like tremor or tics. A dopamine antagonist is a dopamine antagonist at the end of the day. But the tremor should be relatively controlled with propranolol, yes?

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...